Hail, Converse
- When
- May 3, 2:56 PM MST
- Where
- Converse County, Glenrock
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.850, -105.870
A line of strong to severe thunderstorms moved across parts of southeast Wyoming producing hail, with a microburst causing some damage in Cheyenne.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A line of strong to severe thunderstorms moved across parts of southeast Wyoming producing hail, with a microburst causing some damage in Cheyenne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 3, 3:00 AM MST, 11 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT THU MAY 3 2007 .SHORT TERM...TODAY THRU FRI NIGHT...INITIAL PART OF DEVELOPING UPPER TROF TO SWING NEWD ACRS THE REGION THIS AFTN/EVENG...DRIVING COLD FRONT THROUGH BY MORNING. HAVE POSTED DENSE FOG ADVY SRN LAR RANGE EARLY THIS MRNG...LOOKS LIKE UPSTRM DEWPTS LESS THAN 40 WHICH SHOULD LIMIT AREAL COVERAGE OF ANY FOG ELSEWHERE THIS MRNG. GUSTY WINDS TO AGAIN DEVELOP OVER MUCH OF THE REGION TODAY...AND WILL BE NEAR ADVY CRITERIA IN THE PANHANDLE...SO HAVE POSTED WIND ADVY. NEXT PROBLEM IS PSBL SVR TSTMS LATE THIS AFTN INTO THE EVENING OVER FAR SE WY INTO THE NEB PANHANDLE. WILL NEED TO ADVECT JUICIER AIR INTO THE REGION FROM EXISTING AREA OVER SW KS...WHICH WILL LIKELY ONLY REALLY GET INTO THE PANHANDLE. STILL ENOUGH DYNAMICS WITH UPPER TROF TO DVLP A FEW PSBLY SVR STRMS EVEN WITH LIMITED LOW LEVEL MSTR. WILL MENTION IN HWO. AFTER A BRIEF BREAK FRI MRNG IN PCPN... NEXT ROUND OF SHWRS SHLD DVLP OVER MAINLY SW THIRD OF REGION ON FRI AS SECONDARY STRGR PART OF SYSTEM DEVELOPS AN UPPER LOW OVER UT BY LATE FRI NIGHT. PCPN BECOMES LIKELY AFTER MIDNIGHT WITH UT SYSTEM AND WILL BE COLD ENOUGH FOR SNOW ABOVE ABOUT 6000 FEET. LATER SHIFTS WILL HAVE TO WORRY ABOUT MORE OF THE SPECIFICS OF THIS SNOW PROBLEM. .LONG TERM...SATURDAY THROUGH THURSDAY...COMPLEX BEGINNING TO THIS TERM WITH TWO FORECAST MODEL CAMPS FIRMLY IN PLACE. THE LIQUID PRECIP ONSET DRING THE DAY FRIDAY WILL MORPH INTO A NIGHTMARE OF P-TYPE CONSIDERATIONS OVERNIGHT AS COLD AIR BEGINS TO FILTER INTO THE REGION. GFS/NAM TANDEM INTRODUCE COLD AIR MUCH FASTER...WITH A SNOW LEVEL OF 6 TO 7 THOUSAND FEET BY 12Z SAT...AND COLD AIR ADVECTION FIGHTING DIURNAL HEATING ALL DAY. EURO/NCEP TANDEM HAS DELAYED CAA BUT EVEN MORE QPF. THE DIFFERENCE LIES IN THE GFS/NAM TAKING A STACKED LOW OFFSHOOT FROM THE MAIN ENERGY AND ACCELERATING IT NORTH...WHICH WOULD CUT OFF THE UPSLOPE TEMPORARILY WHILE DRAGGING COOLER AIR DOWN. THE LATTER MODELS FOCUS MOISTURE AXIS SQUARELY ALONG THE CO/WY FRONT RANGE NON-STOP. WILL FOLLOW SUIT WITH HPC AND LEAN ON NCEP MODELS. THIS SOLUTION BRINGS THE SNOW LEVEL UP TO 8KFT NAILING THE LARAMIE RANGE...MAYBE EVEN LARAMIE VALLEY...WITH SNOW. WILL LIKELY NEED A WINTER STORM WATCH SOON FOR THAT AREA. PLAINS WILL SEE SIGNIFICANT RAIN EVENT THROUGH THE WEEKEND. REGARDLESS...HAVE REDUCED TEMPS AND INCREASED POPS SIGNIFICANT THROUGH THE EARLY WEEKEND. SHOULD BE COOL AND UNSETTLED ALL THE WAY THROUGH TUESDAY...WITH THE LOW MEANDERING TO THE SOUTH. A RIDGE WILL FINALLY FLUSH THINGS OUT BY WEDNESDAY...AND FORECAST PARAMETERS WILL RETURN TO MORE SEASONABLE VALUES. && .AVIATION...PATCHY IFR FOG CYS-LAR EARLY THIS MRNG...THEN LOOK FOR LOCAL MVFR VSBYS IN SHWRS/TSTMS EAST OF DGW-CYS LINE BY LATE AFTN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...DENSE FOG ADVISORY TIL 9 AM ZONE 66. NE...WIND ADVISORY 9 AM TO 6 PM ZONES 1>3..19>21..54..55. && LONG TERM....SOWKO
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
The Cheyenne radar (KCYS), 208 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Also estimated wind gusts 60-70 mph.
Strong microburst winds produced some damage to mainly the western side of Cheyenne, including a report of a trailer blown into a power pole. Some|damage to signage occurred along with damage to a dugout building at a local ballpark. Some hail up to 3/4 inch in diameter was also reported.
Nickel to Quarter sized hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19508, 19510, 19846, 19511, 19519, 19520, 19514.